Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 327, NWS Atlanta, GA

June 14, 2009Stewart County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 14, 2009, 3:35 PM EDT for Stewart County, Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2009, 3:35 PM EDT (19:35 UTC)
Expired
Jun 14, 2009, 4:30 PM EDT
In force
55 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Stewart County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
963 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 141935
SVRFFC
GAC259-142030-
/O.NEW.KFFC.SV.W.0327.090614T1935Z-090614T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT SUN JUN 14 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEWART COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 430 PM EDT

* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  UP TO 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 31 MILES NORTHWEST OF LUMPKIN TO 22 MILES NORTHWEST OF LUMPKIN
  TO 30 MILES WEST OF LUMPKIN...MOVING SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FLORENCE MARINA STATE PARK...OMAHA...PROVIDENCE CANYON STATE
  PARK...SANFORD...LOUVALE...CHARLES AND WESTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3195 8496 3197 8496 3197 8501 3198 8507
      3214 8504 3223 8492 3222 8473 3198 8473
      3192 8487
TIME...MOT...LOC 1935Z 299DEG 25KT 3238 8514 3217 8513
          3205 8529

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:22 PM EDT, 13 minutes earlier.

Area forecast discussion, Jun 14, 3:22 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
322 PM EDT SUN JUN 14 2009

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
REGIONAL RADARS SHOW A MESOSCALE CONVECTIVE SYSTEM (MCS) PUSHING
SOUTH-SE ACROSS EAST CENTRAL AND SW ALABAMA THIS AFTERNOON. THIS
ACTIVITY WILL CLIP THE FAR SW ZONES...BUT APPEARS THE GREATER
SEVERE THREAT WILL STAY WEST AND SOUTH OF THIS AREA. HOWEVER...
EXPECT THE OCCASIONAL WIND GUST IN THE 35-45 MPH RANGE FOR AREAS
GENERALLY SOUTH AND WEST OF A COLUMBUS TO MACON TO ABBEVILLE LINE
THIS AFTERNOON. THE MCS WILL CONTINUE TO PUSH SOUTH THROUGH THE
EVENING...WITH THE TRAILING LIGHT RAIN SHIELD AND MID LEVEL
CLOUDINESS LINGERING OVER MAINLY THE WRN PARTS OF THE STATE THRU
EARLY-MID EVENING. EXPECT AN ACTIVE W-NW FLOW ALOFT TO CONTINUE AS
AN UPPER RIDGE REMAINS PARKED OVER SE TX/WRN GULF REGION. LATEST
SATELLITE IMAGERY SHOWS ANOTHER DISTURBANCE SPARKING STORMS OVER
ARKANSAS THIS AFTERNOON. MODELS SUGGEST ANOTHER MCS WILL DEVELOP
OVERNIGHT AND APPROACH NW GA BY MONDAY MORNING...THEN PUSH ACROSS
MUCH OF NORTH AND CENTRAL GA ON MONDAY. THIS SEEMS REASONABLE
CONSIDERING TRENDS THE PAST FEW DAYS. THEREFORE...HAVE INCREASED
POPS FOR MONDAY AREA WIDE AS EXPECT THE UPPER RIDGE TO BUILD
SLIGHTLY EASTWARD ON MONDAY AND HELP STEER MONDAYS CONVECTION
RIGHT OVER NORTH AND CENTRAL GA. WILL SHOW SLIGHTLY LESSOR POPS ON
TUESDAY AS THE RIDGE CONTINUES TO BUILD EASTWARD AND HELPS HOLD
MCS ACTIVITY FURTHER NORTH AND EAST...MAKING NORTH...NE AND EAST
CENTRAL GA MORE VULNERABLE FOR THUNDERSTORMS ON TUESDAY.
OTHERWISE... HAVE LEANED TOWARD THE COOLER HIGHS ON MONDAY WITH
CLOUDS AND RAIN MOVING IN...THEN SLIGHTLY WARMER HIGHS ON TUESDAY
WITH SLIGHTLY MORE UPPER RIDGE INFLUENCE. OVERNIGHT LOWS SHOULD
CONTINUE IN THE UPPER 60S TO LOWER 70S THRU THE SHORT TERM.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPPER RIDGE SETTLES OVER THE NORTH CENTRAL GULF REGION ON
WEDNESDAY AND HELPS HOLD GREATER THUNDERSTORM THREAT OVER NORTH
AND EASTERN PARTS OF THE STATE FOR WED AND THU. AN UPPER LOW
DEEPENS OVER THE GREAT LAKES REGION FRI-SUN...INCREASING RAIN
CHANCES ACROSS THE AREA FOR THE LATER FORECAST PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  87  69  92  68 /  20  50  30  40  20
ATLANTA         70  85  70  91  71 /  30  50  30  30  20
BLAIRSVILLE     65  83  60  83  64 /  30  60  30  50  20
CARTERSVILLE    68  84  67  90  67 /  30  50  30  30  20
COLUMBUS        71  91  71  97  75 /  30  50  20  20  20
GAINESVILLE     69  85  67  89  70 /  20  50  30  40  20
MACON           70  91  69  97  72 /  30  50  30  30  20
ROME            70  88  68  94  67 /  30  60  30  30  20
PEACHTREE CITY  68  86  67  93  68 /  30  50  20  30  20
VIDALIA         71  93  70  95  73 /  20  40  40  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

39
Hazardous weather outlook, Jun 14, 2:30 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 PM EDT SUN JUN 14 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
230 PM EDT SUN JUN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING
ACROSS PARTS OF CENTRAL GEORGIA.

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE ALOFT WILL REMAIN IN PLACE ACROSS SOUTH
TEXAS...KEEPING AN UNSTABLE NORTHWEST FLOW ALOFT FROM THE CENTRAL
PLAINS INTO THE SOUTHEAST U.S. FOR THE NEXT SEVERAL DAYS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS TODAY AND TONIGHT WILL BE
CLOUD-TO-GROUND LIGHTNING. ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE MAINLY SOUTH AND WEST OF A LINE FROM LAGRANGE TO MACON TO
ABBEVILLE. THE MAIN THREAT FROM SUCH STORMS WILL BE LARGE HAIL AND
DAMAGING DOWNBURST WINDS. THE BEST TIME FOR THUNDERSTORMS THIS
AFTERNOON AND EVENING WILL BE FROM 2 PM EDT TO 10 PM EDT SUNDAY.

.DISCUSSION...
UNSTABLE NORTHWEST FLOW ALOFT WILL REMAIN ACROSS THE SOUTHEAST
U.S. FOR THE NEXT SEVERAL DAYS. A SERIES OF DISTURBANCES WILL
CONTINUE TO RIDE THROUGH THE UPPER FLOW. WITH A WARM...UNSTABLE
AIR MASS REMAINING IN PLACE AT THE SURFACE...THESE DISTURBANCES WILL
CONTINUE TO CREATE A FAVORABLE ENVIRONMENT FOR THUNDERSTORM
DEVELOPMENT. AN ORGANIZED AREA OF CONVECTION CURRENTLY MOVING ACROSS
NORTHERN ALABAMA WILL LIKELY HOLD TOGETHER DURING DAYTIME HEATING
AND BRING SCATTERED SHOWERS AND THUNDERSTORMS TO NORTH AND CENTRAL
PARTS OF GEORGIA THIS AFTERNOON AND EVENING. A FEW STORMS...MAINLY
SOUTH AND WEST OF A LINE FROM LAGRANGE TO MACON TO ABBEVILLE...COULD
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH
THE PERIOD. A FEW OF THESE MAY BECOME SEVERE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 14, 2:21 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
221 PM EDT SUN JUN 14 2009

GAZ042-052-053-066-141915-
221 PM EDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN TROUP...HEARD...
COWETA AND CARROLL COUNTIES UNTIL 315 PM EDT...

AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF BLACKJACK MOUNTAIN TO
15 MILES WEST OF STATE LINE PARK...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP...
HEARD...COWETA AND CARROLL COUNTIES THROUGH 315 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE BOWDON...EPHESUS...
BLACKJACK MOUNTAIN...TYUS...WARESVILLE...FROLONA...EPHESUS...
ROOPVILLE...TEXAS...ROOSTERVILLE...LOWELL...STATE LINE PARK...
ABBOTTSFORD...PIEDMONT HEIGHTS AND GLENN.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Jun 14, 3:04 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 PM EDT SUN JUN 14 2009

GAZ066-078-142000-
304 PM EDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN HARRIS AND TROUP
COUNTIES UNTIL 400 PM EDT...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HILLCREST TO 10 MILES SOUTH OF WEST
POINT...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HARRIS AND
TROUP COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE CANNONVILLE...LONG CANE...WARES CROSSROADS...WEST
POINT...HILLCREST...HARRISONVILLE...LAGRANGE...WHITESVILLE-PINE
LAKE...SMITHS CROSSROAD...BAUGHS CROSSROADS...JONES CROSSROADS...
HOGANSVILLE...LOUISE...BIG SPRINGS AND MOUNTVILLE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
UNSECURED OBJECTS AROUND.
Special weather statement, Jun 14, 3:29 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT SUN JUN 14 2009

GAZ089-090-142030-
329 PM EDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN CHATTAHOOCHEE AND
MUSCOGEE COUNTIES UNTIL 430 PM EDT...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 14 MILES NORTH OF GREEN ISLAND HILLS TO 14
MILES WEST OF BATTLE PARK...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
CHATTAHOOCHEE AND MUSCOGEE COUNTIES THROUGH 430 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE GREEN ISLAND HILLS...BIBB
CITY...LAUREL HILLS...COLUMBUS METROPOLITAN AIRPORT...AVONDALE...ROSE
HILL...HIGHLAND PARK...SAINT MARYS HILLS...BENNING PARK...EDGEWOOD...
KENWOOD...VISTA TERRACE...BENNING HILLS...BATTLE PARK AND CUSTER ROAD
TERRACE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
UNSECURED OBJECTS AROUND.

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.